Home Health & Wellbeing

Dodgy big toe

Something is seriously wrong with my big toe.

I'm going to the doctors tomorrow but I thought I'd ask you guys to see if you have any idea what it is or if you've had anything similar :p

Basically, for most of last week, half of my right big toe was numb. THEN, from Saturday, it has constantly been burning. I can't wear any shoes right now but trainers because if I put any pressure on it whatsoever, it hurts like fuck. If I wear anything but trainers, I can barely walk and I'm limping around like I've twisted my ankle or something!

It hurts the most at the bottom of my toe nail (where it starts).

My toe isn't bruised, I don't have a nail infection and I don't think I have an ingrowing toe nail as surely it would be noticable?
Beep boop. I'm a bot.

Comments

  • Former MemberFormer Member Posts: 1,876,324 The Mix Honorary Guru
    Could be a ingrowing nail, generally you can't see it because it grows inwards from the edge of the nail.

    Stick with wearing trainers and see what the doctor says!
  • Former MemberFormer Member Posts: 1,876,324 The Mix Honorary Guru
    Yeah but don't ingrowing toe nails grow to the sides of the nail?

    Mine hurts the most where the nail starts growing. Surely a nail can't go backwards! :eek:
  • Former MemberFormer Member Posts: 1,876,324 The Mix Honorary Guru
    Ah, misunderstood you.

    Did you bang it, drop anything on it?
  • Former MemberFormer Member Posts: 1,876,324 The Mix Honorary Guru
    Nope and it has been hurting since Saturday.

    If it was bruised, I'm sure it would have stopped hurting by now.

    I have a feeling going to the doctors will be a waste of time! I have a mystery toe illness! :lol:
  • Former MemberFormer Member Posts: 1,876,324 The Mix Honorary Guru
    Apparently I have a nail infection (even though my nail looks perfectly fine!).

    I've been put on strong medication for 3 months that can damage my liver :nervous:
  • Former MemberFormer Member Posts: 1,876,324 The Mix Honorary Guru
    Why so long?
  • Former MemberFormer Member Posts: 1,876,324 The Mix Honorary Guru
    Apparently I have a nail infection (even though my nail looks perfectly fine!).

    Damn, was just about to say that...
  • Former MemberFormer Member Posts: 1,876,324 The Mix Honorary Guru
    Apparently I have a nail infection (even though my nail looks perfectly fine!).

    I've been put on strong medication for 3 months that can damage my liver :nervous:

    yes and taking hayfever tablets could probably potentially kill me. they have to tell you these things just incase.
  • Former MemberFormer Member Posts: 1,876,324 The Mix Honorary Guru
    yes and taking hayfever tablets could probably potentially kill me. they have to tell you these things just incase.

    I take hayfever tablets but they've never actually warned me of the side effects.

    He worded it as "you can either live with the infection or risk your liver failing". What do you expect me to think? :p

    Doctors never warn you of the side effects!
  • Former MemberFormer Member Posts: 1,876,324 The Mix Honorary Guru
    I take hayfever tablets but they've never actually warned me of the side effects.

    He worded it as "you can either live with the infection or risk your liver failing". What do you expect me to think? :p

    Doctors never warn you of the side effects!

    i was being sarcastic. ;)

    and read the information leaflets, they're what tell you you might die or lose a limb, for example.
  • Former MemberFormer Member Posts: 1,876,324 The Mix Honorary Guru
    Haha, ok. I'm just a tad concerned tbh as a doctor has never warned me of the side effects and asked me whether I would like to be treated with it. I've had a nosey online and apparently it is known for causing liver damage and apparently you are supposed to have a blood test before being prescribed it incase and have regular blood tests whilst taking it.

    Right now, I just want my toe to be better.

    I've read the information leaflet and it says shit like, if you have a headache or stomach upset, stop taking it! I think I have IBS so frequently have a bad stomach and I always have headaches! How am I supposed to know if something is wrong? :lol:

    Ah well, if I die, I'm gonna blame my big toe. Stupid toe :grump:
  • Former MemberFormer Member Posts: 1,876,324 The Mix Honorary Guru
    Oh, and I'm taking Terbinafine.
  • Former MemberFormer Member Posts: 1,876,324 The Mix Honorary Guru
    If you really are worried about the ide effects or anything, then I think the best thing to do would be to either talk a doctor (it doesn't have to be the one who prescribed the medication) or the pharmicist. (sp)
  • Former MemberFormer Member Posts: 1,876,324 The Mix Honorary Guru
    Haha, ok. I'm just a tad concerned tbh as a doctor has never warned me of the side effects and asked me whether I would like to be treated with it. I've had a nosey online and apparently it is known for causing liver damage and apparently you are supposed to have a blood test before being prescribed it incase and have regular blood tests whilst taking it.

    Right now, I just want my toe to be better.

    I've read the information leaflet and it says shit like, if you have a headache or stomach upset, stop taking it! I think I have IBS so frequently have a bad stomach and I always have headaches! How am I supposed to know if something is wrong? :lol:

    Ah well, if I die, I'm gonna blame my big toe. Stupid toe :grump:


    i'm sure your doctor wouldn't prescribe you it if the dangers were that high but if you're concerned go and speak to your chemist/pharmacist.

    you 'think' you have IBS - you should really get it diagnosed by your doctor. :)
  • Former MemberFormer Member Posts: 1,876,324 The Mix Honorary Guru
    I had an infected fingernail once, I was prescribed Amoxilin (or the correct spelling of that drug).
  • Former MemberFormer Member Posts: 1,876,324 The Mix Honorary Guru
    you 'think' you have IBS - you should really get it diagnosed by your doctor. :)

    (sorry to hijack the thread and going OT)

    But are there tests of some sort for this? I got told by a doctor I saw 6 weeks ago that he thought I had IBS, did blood & stool tests then told me they weren't sure what was wrong with me.
  • Former MemberFormer Member Posts: 1,876,324 The Mix Honorary Guru
    Sofie wrote: »
    (sorry to hijack the thread and going OT)

    But are there tests of some sort for this? I got told by a doctor I saw 6 weeks ago that he thought I had IBS, did blood & stool tests then told me they weren't sure what was wrong with me.

    no, unfortunately there isn't. it's more a case of trial and error. it seems to me that if you don't have x or y, they blame it on ibs. ;)
  • Former MemberFormer Member Posts: 1,876,324 The Mix Honorary Guru
    I tried to get it diagnosed but instead, I was put on a course of treatment for 2 weeks. Something to do with preventing acid producing in my stomach as he thought my stomach lining may be irritated. It made it worse.

    I only assume I have IBS because I have exactly the same symptoms as my Mum and she got diagnosed with it about a year ago.
  • Former MemberFormer Member Posts: 1,876,324 The Mix Honorary Guru
    I tried to get it diagnosed but instead, I was put on a course of treatment for 2 weeks. Something to do with preventing acid producing in my stomach as he thought my stomach lining may be irritated. It made it worse.

    I only assume I have IBS because I have exactly the same symptoms as my Mum and she got diagnosed with it about a year ago.

    acid reflux.. omeprazole perhaps?
    you shouldn't just assume that you have something, it could be anything. did you tell the doctor the tablets didn't help?
  • Former MemberFormer Member Posts: 1,876,324 The Mix Honorary Guru
    If the medicine is so hard on the liver its probably best if you dont drink (at all) while you're on it...When i was taking roaccutane (which is also REALLY hard on the liver) for my acne i was told not to drink at all.
  • Former MemberFormer Member Posts: 1,876,324 The Mix Honorary Guru
    It only says in the instructions leaflet to "avoid alcohol" rather than not drink it at all. I'm on this medication for 3 months! I'll only be drinking once a week at most from now anyways although I'm going out in a minute :blush:

    Also, this doctor knows I drink alot yet never said anything.

    And lucifer, I haven't said anything yet. I should do really :| I'm not a doctors person.
  • Former MemberFormer Member Posts: 1,876,324 The Mix Honorary Guru
    Im pretty sure you dont need blood tests to take Terbinafine, unless you already have a decreased liver function?
    You can buy terbinafine OTC as a cream or spray, often used for athletes foot and otherwise know as Lamisil.
    Dont use it though because you already have it orally.
  • Former MemberFormer Member Posts: 1,876,324 The Mix Honorary Guru
    Doctors never warn you of the side effects!

    Depends on the doctor! One of mine always does. Even if it's the most mild and widely used drug in the world, he'll say something like 'people occasionally have massive heart attacks and die horribly while taking this drug, but you'll be totally fine'. He has a way with words.

    Anyhoo, all drugs have potential side effects, but they wouldn't prescribe them for minor things if they were more than very, very slightly likely to hurt you.
  • Former MemberFormer Member Posts: 1,876,324 The Mix Honorary Guru
    kaffrin wrote: »
    Depends on the doctor! One of mine always does. Even if it's the most mild and widely used drug in the world, he'll say something like 'people occasionally have massive heart attacks and die horribly while taking this drug, but you'll be totally fine'. He has a way with words.

    Mine is like that. I admire his honest and practical approach :D
Sign In or Register to comment.